MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751767
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that the cutter was intermittently cutting during pars plana vitrectomy surgery.The surgery was completed after replacing the pack with new one.There was no patient impact.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.One opened probe, with tip protector, in a tray with other items was received.The sample was visually inspected and found to be nonconforming with orange/brown foreign material on the port face.The sample was then functionally tested for actuation and cut.The sample was found to be nonconforming for both tests.The probe was disassembled and the components inspected.Nominal wear observed on inner cutter when compared to the degree of wear based on continuous actuation of the probe visual standard photos.Gouge marks observed at bend area and several locations on the inner cutter.The sample was retested for actuation with the probe driver and was able to actuate.The initial actuation test failed due to an interference within the probe and once the interference (needle assembly) was removed the probe was able to actuate.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification (rfid) tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.Photo attached to the file was reviewed by the manufacturing site.Photo is of a pak label, reported product and lot information is confirmed.The reported issue could not be confirmed from the photo review.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified, and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.The complaint evaluation confirms the probe had an actuation and cut failures.The exact cause of the actuation and cut failures cannot be determined from the evaluation performed.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time as the exact root cause of the actuation and cut failures could not be determined.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Any non-conformances found are removed from the lot and scrapped.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23402197
Report Number1644019-2025-04323
Device Sequence Number13282901
Product Code LRO
UDI-Device Identifier00380657517671
UDI-Public(01)00380657517671(17)260831(11)240910(10)171TYN
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number8065751767
Device Lot Number171TYN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2025
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown